MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number P5K17A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight requested, but not provided.Three sutures of the same lot #20452298a were involved with this event.The other two suture involved are referenced under mfr report # 3003910212-2019-00493.A review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device was not returned to gore, but an engineering evaluation was performed based on images provided.Because the device were discarded by the customer, it was not possible to perform a physical analysis of the device that would include images.Based on the information available the root cause for the complaint is unknown.The instructions for use (ifu) for gore-tex® suture provides the following precautions among others, "care should be taken to avoid damage when handling.Avoid crushing or crimping the suture with surgical instruments or exposing the suture to sharp edges.In order to minimize needle damage, do not drive the needle from the channel where the suture is attached.".
 
Event or Problem Description
It was reported to gore that 5 gore-tex® suture cv-5 were torn direct at the needle during extracting the needle out of the tissue (during suturing).

Brand Name
GORE-TEX® SUTURE CV5
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9399555
Report Number3003910212-2019-00494
Device Sequence Number11506473
Product Code GAW
UDI-Device Identifier00733132607624
UDI-Public00733132607624
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberP5K17A
Device Lot Number20452298A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR